The degrees of certain strata of the dual variety

Israel Vainsencher

Compositio Mathematica (1979)

  • Volume: 38, Issue: 2, page 241-252
  • ISSN: 0010-437X

How to cite


Vainsencher, Israel. "The degrees of certain strata of the dual variety." Compositio Mathematica 38.2 (1979): 241-252. <>.

author = {Vainsencher, Israel},
journal = {Compositio Mathematica},
keywords = {stratification of the dual variety; cohomology class of second order singularity},
language = {eng},
number = {2},
pages = {241-252},
publisher = {Sijthoff et Noordhoff International Publishers},
title = {The degrees of certain strata of the dual variety},
url = {},
volume = {38},
year = {1979},

AU - Vainsencher, Israel
TI - The degrees of certain strata of the dual variety
JO - Compositio Mathematica
PY - 1979
PB - Sijthoff et Noordhoff International Publishers
VL - 38
IS - 2
SP - 241
EP - 252
LA - eng
KW - stratification of the dual variety; cohomology class of second order singularity
UR -
ER -


  1. [1] A. Altman and S.L. Kleiman: Foundations of the theory of Fano schemes. Compositio Math.34 (1977) 3-47. Zbl0414.14024MR569043
  2. [2] H.F. Baker: Principles of Geometry, vol VI, Introduction to the theory of algebraic surfaces and higher loci, Cambridge University Press, 1933. JFM59.1290.03
  3. [3] W. Fulton: Rational equivalence on singular varieties. Publ. Math. I.H.E.S. no. 45. Presses Universitaires de France, 1976. Zbl0332.14002MR404257
  4. [4] A. Grothendieck: La théorie des classes de Chern. Bull. Soc. Math. France, 86 (1958) 137-159. Zbl0091.33201MR116023
  5. [5] W.V.D. Hodge and D. Pedoe: Methods of Algebraic Geometry, vol. II, Cambridge University Press, 1952. Zbl0055.38705MR1288306
  6. [6] N. Katz: Étude cohomologique des pinceaux de Lefschetz, Groupes de Monodromie en Géometrie Algébrique (SGAVII). Lecture Notes in Math.340, Springer-Verlag, 1970. 
  7. [7] G. Kempf: The singularities of certain varieties in the Jacobian of a curve. Doctoral thesis, Columbia University, 1971. 
  8. [8] I.R. Porteous: Simple singularities of maps, Liverpool singularities symposium I. Lecture Notes in Math.192, Springer-Verlag, 1971. Zbl0221.57016MR293646
  9. [9] J. Roberts: A stratification of the dual variety. (Summary of results with indications of proof.), preprint, 1976. 
  10. [10] S. Roberts: Sur l'ordre des conditions de la coexistence des équations algébriques à plusieurs variables, Journal für die reine und angewandte Mathematik, 67, Berlin, 1867. 
  11. [11] I. Vainsencher: On the formula of de Jonquières for multiple contacts. Doctoral thesis, M.I.T., Cambridge, Mass., 1976. 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.